Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 38, NWS Detroit, MI

June 14, 2005Midland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 14, 2005, 3:26 PM EDT for Midland County, Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2005, 3:26 PM EDT (19:26 UTC)
Expired
Jun 14, 2005, 4:16 PM EDT
In force
50 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Midland County, MI

The radar

The Grand Rapids radar (KGRR), 126 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 12:35 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:31 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 14, 1:31 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
131 PM EDT TUE JUN 14 2005

.AVIATION...

TIMING FOR THE LINE OF CONVECTION WILL BE THE MAIN ISSUE AS CURRENT
VWP SUGGESTS WE WILL BE ABLE TO TAP INTO 40KTS WITH STORM PASSAGE.
BEST THOUGHTS ARE BETWEEN 19-23Z FOR THE SEVERE CONVECTION, TO BE
FOLLOWED BY MVFR CEILINGS TONIGHT AND SOME SHOWERS TOWARD DAYBREAK.
ACROSS THE NORTHERN TAF SITES, BASED ON UPSTREAM CONDITIONS, WE
COULD EXPERIENCE MARGINAL IFR CEILINGS AS THE UPPER LOW TRANSVERSES
EAST AND COLD ADVECTION COMMENCES ACROSS THE NORTHERN COUNTIES FIRST.

&&

.UPDATE...ISSUED 1045 AM EDT TUE

AFTER COLLABORATION WITH SPC...WE WILL BE UPGRADING THE CWA INTO A
MODERATE RISK FOR THE DAY 1 SEVERE WEATHER OUTLOOK.

WITH STRONG UPSTREAM SHORT WAVE TROF SEEN ON THE H20 VAPOR, TAMDAR
AND VWP SOUNDING SHOWING A STRONG UNIDIRECTIONAL HODOGRAPH, AND
ENTRANCE REGION OF 300MB JET... SHOULD BE AN INTERESTING AFTERNOON.

WE ARE HEATING UP QUICKLY AND OUR LULL IN DEWPOINTS BEHIND THE
INITIAL SHOT OF SHOWERS... IS QUICKLY REBOUNDING WITH NEAR 70F
ACROSS CENTRAL INDIANA.  THIS BRINGS CAPES TO 2500 J/KG AND BRN
SHEAR VALUES QUITE HIGH ACROSS THE REGION.  EHI VALUES OF OVER 2,
WITH THE MAX ACROSS THE THUMB AND ADJACENT LAKE HURON COUNTIES AS
FLOW WILL BE A LITTLE BACKED.  IF CELLS ARE ABLE TO DEVELOP ALONG
THESE BOUNDARIES, GIVEN THE AMOUNT OF SHEAR, SUPERCELLS (PERHAPS
SPLITTING SUPERCELLS) AND POSSIBLY A TORNADO MAY DEVELOP.  MODELS
ARE HINTING AT A PRE-FRONTAL TROF TO GET THINGS GOING WHICH WAS
EXTENDING FROM EXTREME SOUTHWEST LOWER INTO INDIANA.  CORFIDI
VECTORS SHOW A VERY FAST STORM MOVEMENT TO THE NORTHEAST NEAR
35-45KTS.

BGM

&&

.AVIATION...  ISSUED AT 733 AM EDT

AS WITH THE PAST SEVERAL DAYS... DEALING WITH SOME MVFR VISIBILITY
IN FOG THIS MORNING DUE TO THE HIGH LOW LEVEL MOISTURE CONTENT.
VISIBILITIES WILL IMPROVE OVER THE NEXT HOUR OR TWO. ATTENTION THEN
TURNS TO THE SHORT WAVE OVER MISSOURI AND ASSOCIATED SURFACE FRONT
WORKING INTO WESTERN ILLINOIS. THIS WAVE AND ASSOCIATED SURFACE
FRONT WILL LIFT INTO SW LOWER MICHIGAN BY 18Z. GIVEN AMPLE
INSTABILITY OVER LOWER MI... THIS WILL INITIATE CONVECTION OVER THE
AREA BY 18Z. THE FORCING WILL ALLOW CONVECTION TO PERSIST THROUGH
MUCH OF THE AFTERNOON. SOME BRIEF IFR CONDITIONS AND STRONG WINDS
ARE POSSIBLE IN THESE THUNDERSTORMS. SUBSIDENCE WILL WORK ACROSS THE
AREA FROM THE SOUTHWEST AFTER 21Z. THIS SHOULD BRING AN END TO THE
WIDESPREAD CONVECTION.

&&

.SHORT TERM...TODAY AND TONIGHT

THE 00Z UPPER AIR DATA AND CURRENT WATER VAPOR IMAGE SHOWS AN UPPER
LOW OVER MINNESOTA. ON THE 08Z SURFACE MAP... LOW PRESSURE IS
CENTERED OVER THE MINNESOTA/IOWA BORDER. THIS SYSTEM HAS A WARM
FRONT EXTENDING INTO SW LOWER MICHIGAN AND A COLD FRONT EXTENDING
ACROSS THE MID MISSISSIPPI RIVER VALLEY THEN INTO THE SOUTHERN
PLAINS. MEANWHILE... RIDGING ALOFT OVER EASTERN LOWER MICHIGAN IS
MAINTAINING MOST CLEAR SKIES AT THIS HOUR. DENSE FOG HAS DEVELOPED
ACROSS THE THUMB WHERE THE SURFACE PRESSURE GRADIENT IS STILL
QUITE WEAK. THE REST OF THE AREA WILL ALSO HAVE TO CONTEND WITH
SOME PATCHY FOG THIS MORNING. THE FOG SHOULD LIFT AROUND 12 TO 13Z
THIS MORNING AS DIURNAL HEATING COMMENCES AND THE GRADIENT
TIGHTENS.

THE MAIN SHORT TERM FORECAST CONCERN WILL BE TIMING OF CONVECTION
TODAY AND THE POTENTIAL FOR SEVERE WEATHER. THE 00Z NAM...GFS AND
WRFXX ARE IN FAIRLY GOOD AGREEMENT IN INDICATING THAT A MID LEVEL
SHORT WAVE CURRENTLY SEEN ROTATING AROUND THE BASE OF THE UPPER LOW
AND MOVING INTO WESTERN MISSOURI WILL REACH SOUTHERN LAKE MICHIGAN
BY 18Z. THE SURFACE COLD FRONT IS EXPECTED TO MOVE ACROSS SOUTHEAST
MICHIGAN BETWEEN 18Z AND 00Z. CONVERGENCE ALONG FRONT AS WELL AS
HEIGHT FALLS ASSOCIATED WITH THE MID LEVEL WAVE WILL SPELL A FAIRLY
GOOD SHOT AT CONVECTION THIS AFTERNOON. THERE IS ALSO SOME UPPER
LEVEL DIFLUENCE ALONG WITH VERY HIGH LOW LEVEL MOISTURE... SO WILL
CONTINUE WITH NUMEROUS POPS THROUGH THE AFTERNOON. A 50KT MID LEVEL
JET WILL ACCOMPANY THE CONVECTION THIS AFTERNOON...ALLOWING 0-6KM
BULK SHEAR TO APPROACH 40 KTS. FOR THIS REASON... SE MICHIGAN
REMAINS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE AMOUNT
OF INSTABILITY WILL DETERMINE HOW EXTENSIVE THE SEVERE WEATHER WILL
BE AND WHETHER OR NOT PORTIONS OF SE MICHIGAN WILL BE UPGRADED TO A
MODERATE RISK LATER THIS MORNING. THE BOUNDARY LAYER SHOULD WILL
RAPIDLY DESTABILIZE LATER THIS MORNING...ONCE DEBRIS FROM THE
DIMINISHING CONVECTION WORKING INTO SW LOWER MI AS OF 08Z CLEARS THE
AREA THIS MORNING. 00Z MODELS INDICATE CONVECTION WORKING INTO THE
AREA BY EARLY AFTERNOON...NOT MUCH TIME TO BUILD VERY HIGH
INSTABILITY. IF HOWEVER TEMPS ARE ABLE TO HIT THE MID 80S THIS
AFTERNOON... MODIFIED NAM SOUNDINGS INDICATE 0-1KM MIXED LAYER CAPE
OF 2K J/KG... MORE THAN ENOUGH FOR SEVERE CONVECTION AND PERHAPS
DESERVING OF A MODERATE RISK. GIVEN THE STRONG UNIDIRECTIONAL WIND
FIELDS AND MID LEVEL DRY PUNCH WORKING INTO THE AREA LATE IN THE
AFTERNOON... DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE MAIN
SEVERE WEATHER HAZARD.

WILL CARRY A CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE EVENING IF
CONVECTION GETS A LATER START THAN 00Z DATA SUGGESTS. THE UPPER LOW
WILL WORK INTO LOWER MICHIGAN OVERNIGHT. SOME DEEPER MOISTURE
WRAPPING AROUND THIS SYSTEM WILL WARRANT A CHANCE OF SHOWERS
OVERNIGHT.

&&

.LONG TERM...WEDNESDAY THROUGH MONDAY

FOR THE REMAINDER OF THE WEEK WE WILL BE WATCHING THE ABOVE
MENTIONED CLOSED LOW AS IT MOVES ACROSS THE GREAT LAKES REGION AND
ITS INTERACTION WITH ANOTHER UPPER LEVEL WAVE DROPPING DOWN FROM
NEAR HUDSON BAY ON WEDNESDAY. MODELS IN PRETTY GOOD AGREEMENT ABOUT
THE EVOLUTION OF THESE TWO SYSTEMS WITH THE EXCEPTION OF THE 00Z/14
NAM THAT PHASES THE TWO WAVES TOO FAST LEADING TO A DEEPER CLOSED
LOW OVER THE EASTERN GREAT LAKES BY FRIDAY MORNING. OTHER MODELS
INDICATING THE LOW WILL TRACK EAST THROUGH FRIDAY BEFORE TURNING
NORTHEAST TOWARDS THE NEW ENGLAND STATES AS IT GETS ABSORBED BY A
STRONGER LOW OVER NEWFOUNDLAND ON SATURDAY.

COLD AIR ADVECTION WILL CONTINUE THROUGH WEDNESDAY AS SURFACE WINDS
SHIFT AROUND TO THE WEST NORTHWEST WITH THE PASSAGE OF ANOTHER
SURFACE TROUGH. WEAK LOW LEVEL FRONTOGENESIS COMBINED WITH GOOD
INSTABILITY THROUGH 850MB WILL BE SUFFICIENT TO GENERATE LIGHT RAIN
SHOWERS THROUGH THE DAY. HAVE REMOVED THUNDERSTORMS FOR WEDNESDAY
THOUGH WITH STRONG CAP NEAR 800MB AND LIS OF 4 OR GREATER THROUGH
THE DAY. TEMPERATURES WILL FEEL DRAMATICALLY COOLER BEHIND THIS
FRONT AS HIGHS DROP 10-15 DEGREES FROM TUESDAY. HIGHS ARE
EXPECTED IN THE UPPER 60S TO LOWER 70S AREA WIDE WEDNESDAY THROUGH
FRIDAY. DID NOT GO QUITE AS LOW AS MEX GUIDANCE FOR NOW WHICH SHOWS
HIGHS IN DETROIT IN THE MID 60S THURS/FRI. LOCAL WRFXX MODEL SHOWED
TEMPS A FEW DEGREES WARMER AND THINK THAT WE WILL ALREADY BE
STARTING TO WARM A LITTLE BY FRIDAY WITH LESS CLOUD COVER.

WILL LEAVE CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IN FOR
WEDNESDAY NIGHT/THURSDAY WITH THE SECONDARY LOW DROPPING DOWN OUT OF
NORTHEAST FLOW FROM NEAR HUDSON BAY. THIS LOW BRINGS SIGNIFICANTLY
COOLER AIR DOWN FROM CANADA ALOFT WITH THE GFS SHOWING 500MB TEMPS
DROPPING TO -22C WHILE LOCAL WRFXX ONLY FALLS TO -18C. UPPER AIR
CLIMATOLOGY SHOWS RECORD LOW 500MB TEMPERATURES FOR THIS WEEK
REACHING -22C SO WOULD HAVE TO THINK IT IS UNLIKELY THAT THE COLD
POOL WILL BE QUITE AS COLD AS GFS SUGGESTS. DESPITE
THIS...IMPRESSIVE LAPSE RATES ALOFT WILL WARRANT MENTION OF ISOLATED
THUNDERSTORMS FOR ELEVATED CONVECTION. THE MAIN PUSH WILL BE ON
THURSDAY BUT SHOWER ACTIVITY MAY END UP QUITE LIMITED IF ENOUGH
MOISTURE DOES NOT WRAP BACK AROUND INTO THE SYSTEM. OVERALL THOUGH
AM EXPECTING COOL AND CLOUDY CONDITIONS IN STORE FOR WED/THURS.

AS THE UPPER LEVEL WAVE PULLS OFF TO THE EAST HIGH PRESSURE WILL
BUILD OVER THE GREAT LAKES AT THE SURFACE. WE WILL BE DEALING WITH A
DRIER AIRMASS AS TEMPS GRADUALLY CLIMB BACK TO NEAR NORMAL LEADING
TO A PLEASANT WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 7 PM.
LAKE HURON...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 7 PM.
LAKE ST CLAIR...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 7 PM.
MI WATERS OF LAKE ERIE...SEVERE THUNDERSTORM WATCH 481 IN EFFECT
UNTIL 7 PM.

&&

SHORT TERM...BGM
LONG TERM....KAHL
AVIATION...BGM
Hazardous weather outlook, Jun 14, 12:42 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1242 PM EDT TUE JUN 14 2005

MIZ047>049-053>055-060>063-068>070-075-076-082-083-150915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
1242 PM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORM WATCH #481 IS IN EFFECT FOR ALL OF SOUTHEAST
LOWER MICHIGAN UNTIL 7 PM EDT...

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON... MAINLY BETWEEN
1 PM AND 7 PM. THERE IS A MODERATE RISK FOR SEVERE WEATHER WITH
THESE STORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 75 MPH AND HAIL TO ONE INCH IN DIAMETER. IN ADDITION...ANY
THUNDERSTORM THAT DEVELOPS THIS AFTERNOON WILL HAVE THE POTENTIAL TO
PRODUCE BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
ACROSS THE THUMB AND ADJACENT LAKE HURON LOCATIONS...THE POSSIBILITY
FOR A TORNADO EXISTS.  THUNDERSTORMS WILL MOVE NORTHEAST NEAR 40 MPH.

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
REGION THIS AFTERNOON AND EVENING. THIS FRONT WILL INTERACT WITH A
MOIST AND UNSTABLE AIRMASS OVER SOUTHEAST LOWER MICHIGAN TO TRIGGER
STRONG TO SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY
AS AN UPPER LEVEL LOW PRESSURE SYSTEM RESIDES OVER THE REGION.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION IS REQUESTED.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-150915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
1235 AM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

...SEVERE THUNDERSTORM WATCH #481 IS IN EFFECT FOR LAKE HURON...LAKE
ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE UNTIL 7 PM EDT...

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON... MAINLY BETWEEN
2 PM AND 7 PM. THERE IS A MODERATE CHANCE OF SEVERE WEATHER WITH
THESE STORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 65 KNOTS AND HAIL TO ONE INCH IN DIAMETER. ANY THUNDERSTORM
THAT DEVELOPS TODAY WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. STORMS WILL MOVE
NORTHEAST AT 40 MPH.

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
REGION THIS AFTERNOON AND EVENING. THIS FRONT WILL INTERACT WITH A
MOIST AND UNSTABLE AIRMASS OVER SOUTHEAST MICHIGAN TO TRIGGER STRONG
TO POSSIBLY SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY
AS AN UPPER LEVEL LOW PRESSURE SYSTEM RESIDES OVER THE REGION.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION IS REQUESTED.

BGM

HTTP://WEATHER.GOV/DETROIT  (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 14, 12:40 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1240 PM EDT TUE JUN 14 2005

LCZ422>423-460-LEZ444-LHZ421>422-MIZ047>049-
053>055-060>063-068>070-075>076-082>083-142300-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MIDLAND-
MONROE-OAKLAND-SAGINAW-ST. CLAIR-SANILAC-SHIAWASSEE-TUSCOLA-
WASHTENAW-WAYNE-
1240 PM EDT TUE JUN 14 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
481 IN EFFECT UNTIL 7 PM EDT FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 17 COUNTIES

IN SOUTHEAST MICHIGAN

BAY... GENESEE... HURON...
LAPEER... LENAWEE... LIVINGSTON...
MACOMB... MIDLAND... MONROE...
OAKLAND... SAGINAW... SANILAC...
SHIAWASSEE... ST. CLAIR... TUSCOLA...
WASHTENAW... WAYNE...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

DETROIT RIVER... LAKE ST. CLAIR... ST. CLAIR RIVER...
MICHIGAN WATERS OF LAKE ERIE...
HARBOR BEACH TO PORT SANILAC MI... INNER SAGINAW BAY...
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI
OUTER SAGINAW BAY... PORT AUSTIN TO HARBOR BEACH MI...
PORT SANILAC TO PORT HURON MI...

THIS INCLUDES THE CITIES OF...WARREN...SAGINAW...PONTIAC...
ANN ARBOR...HOWELL...BAY CITY...DETROIT...PORT HURON...ADRIAN...
BAD AXE...OWOSSO...SANDUSKY...LAPEER...MONROE...FLINT...
MIDLAND AND CARO.
Local storm report, Jun 14, 3:05 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
305 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             BURT                    43.24N 83.91W
06/14/2005  1.00 INCH        SAGINAW            MI   TRAINED SPOTTER

            QUARTER SIZED HAIL AND WIND GUSTS AT LEAST 60 MPH.

&&

SHULER
Local storm report, Jun 14, 3:07 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
307 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND GST     BURT                    43.24N 83.91W
06/14/2005  60 MPH           SAGINAW            MI   TRAINED SPOTTER

            GUSTS ESTIMATED AT 60 MPH. TRAINED SPOTTER CAN HEAR
            BRANCHES BREAKING. ITEMS IN HIS YARD ARE BEING BLOWN
            AROUND.

&&

SHULER

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:35 PM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee55 min
Jun 14, 2:52 PM EDTSevere Thunderstorm WarningDTXLapeer30 min
Jun 14, 3:04 PM EDTSevere Thunderstorm WarningDTXTuscola70 min
Jun 14, 3:39 PM EDTSevere Thunderstorm WarningDTXSaginaw62 min
Jun 14, 3:45 PM EDTSpecial Marine WarningDTX2 hr
Jun 14, 3:45 PM EDTSevere Thunderstorm WarningDTXShiawassee37 min
Jun 14, 3:48 PM EDTSevere Thunderstorm WarningDTXBay51 min
Jun 14, 3:51 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac62 min
Jun 14, 3:53 PM EDTSpecial Marine WarningDTX67 min
Jun 14, 3:57 PM EDTSevere Thunderstorm WarningDTXGenesee60 min
Jun 14, 4:10 PM EDTSevere Thunderstorm WarningDTXLivingston38 min
Jun 14, 4:25 PM EDTSevere Thunderstorm WarningDTXOakland64 min
Jun 14, 4:43 PM EDTSevere Thunderstorm WarningDTXLapeer47 min
Jun 14, 4:45 PM EDTSevere Thunderstorm WarningDTXMacomb57 min
Jun 14, 5:01 PM EDTSpecial Marine WarningDTX89 min
Jun 14, 5:02 PM EDTSevere Thunderstorm WarningDTXSanilac68 min
Jun 14, 5:31 PM EDTSevere Thunderstorm WarningDTXSaint Clair38 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.